MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number 690880
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as the system is not an implantable device.Section d6b: if explanted, give date: not applicable, as the system is not an implantable device.Device evaluation: the field service engineer visited the account and checked the product.The handpiece was tested, and its impedance, voltage measurements, and overall performance were determined to be within the manufacturer's specifications.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
The customer reported a corneal burn that necessitated three sutures, attributing the injury to an issue with the flow of irrigation during the use of the handpiece.The customer also indicated that no additional patient intervention or injury was associated with the incident.This report is for the ellips fx phaco handpiece.Separate reports will be submitted for other products used during the event.
 
Additional Manufacturer Narrative
Section h11.Additional data: the customer was able to complete the procedure in same visit.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
ELLIPS FX PHACO HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22578614
Report Number3012236936-2025-000200
Device Sequence Number21168938
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)05050474537132
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K981116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number690880
Device Catalogue Number690880
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERITAS SYSTEM, PHACO TIP, PHACO TUBING.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown